Back to all discussions

Has anyone had any problems with Tysabri?

  1. Hi , I have been on Tysabri for about 7 years. I feel that it's literally saved my life, so I feel pretty strongly about what it's done for me. As far as problems, I tend to get tired after getting the infusion, usually, I get it and go home and nap or go to bed early that day (but I then often get a slight boost in energy for the week or two following that). As I get close to my next infusion, I get a little emotional, particularly the day or two before the infusion, but that clears up after I get it. Those two issues have seemed minor to me when compared to how it's helped me (it has dramatically slowed the disease progression since Ive been on it after two other meds couldn't). Everyone reacts differently, but my experience has been great.

    1. Okay. Thank you Devin for your feedback and response. I appreciate it!!

      1. Hi , I was on Tysabri for 17 months.
        For me, it was an ordeal. First time was in my arm. Sat and watched tv and they gave me pretzels and fritos. I was happy and danced out of the chair.
        2nd time , we couldn't get it into a vain. after 3 nurses and many ice packs 45 minutes later we had connection. I was then told I will need to have a port put in. I did and it was ok....the 1st time.
        2nd time it was rejecting the needle. back to the hospital I go. remove the right side and put a new one in on the left. At least this time I knew what to expect. Not fun and not comfortable. So all is good, happy as a clam. I go every month for my 3hr. Tysabri date. Remember every 3 months you must have your blood checked. Instead of my usual phone call confirming my appt. I was told I can no longer take Tysabri and to go see my Dr.
        I did and I had PML.....this is one of the side effects of Tysabri. Now I stop injection and was having a hard time. I was sleeping 14 hrs each day for 3 weeks. Not working and hardly eating. I lost all sense of direction. It is now 3 years later. I had the port removed and take nothing. I wish you all the best. Follow the orders and get your blood checked!

        1. But overall, it was a great drug!!!! I felt great for 17 months with the monthly 5 day withdrawals before appt.

      2. Hi , I was on Tysabri for 17 months. I felt fantastic! I had been on Avonex for 17 years.
        For me, it was an ordeal. First time infusion was in my arm. Sat and watched tv and they gave me pretzels and fritos. I was happy and danced out of the chair.
        2nd time , we couldn't get it into a vain. after 3 nurses and many ice packs 45 minutes later we had connection. I was then told I will need to have a port put in. I did and it was ok....the 1st time.
        2nd time it was rejecting the needle. back to the hospital I go. remove the right side and put a new one in on the left. I go every month for my 3hr. Tysabri infusion still feeling really good . Remember every 3 months you must have your blood checked. Instead of my usual phone call confirming my appt. I was told I can no longer take Tysabri and to go see my Dr.
        I did and I had PML.....this is one of the side effects of Tysabri. Now I stop injection and was having a hard time. I was sleeping 14 hrs each day for 3 weeks. Not working and hardly eating. I lost all sense of direction. It is now 3 years later. I had the port removed and take nothing. I wish you all the best. Follow the orders and get your blood checked!

        or create an account to reply.